Alert archive / Pennsylvania / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS State College, PA
NWS State College, PA issued this winter storm warning at Apr 16, 2007, 7:37 PM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 7:37 PM EDT (23:37 UTC)
- Expired
- Apr 17, 2007, 12:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 162337 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 737 PM EDT MON APR 16 2007 .A LATE SEASON WINTER STORM IS WEAKENING...BUT WILL CONTINUE TO MAKE HEAVY SNOW OVER THE LAUREL MOUNTAINS AND NORTHEAST EARLY TONIGHT. THE STORM WILL CONTINUE TO WEAKEN AND MOVE AWAY TO THE EAST LATER TONIGHT. PRECIPITATION IS EXPECTED TO CONTINUE TO DIMINISH. THE WEIGHT OF THIS HEAVY...WET SNOW COLLECTING ON TREE LIMBS AND POWER LINES...AND A GUSTY WIND COULD CAUSE SOME POWER OUTAGES. PAZ024-033-170600- /O.UPG.KCTP.WW.Y.0008.000000T0000Z-070417T0200Z/ /O.NEW.KCTP.WS.W.0004.070416T2337Z-070417T0600Z/ CAMBRIA-SOMERSET- 737 PM EDT MON APR 16 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY... ...WINTER WEATHER ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. PERIODS OF VERY HEAVY SNOW ARE EXPECTED TO CONTINUE THROUGH AT LEAST MIDNIGHT. THE HEAVIEST SNOW WILL ACCUMULATE OVER THE HIGHER TERRAIN...WHERE AN ADDITIONAL 3 TO 5 INCHES MAY FALL BEFORE THE SNOW TAPERS OFF TO LIGHTER SNOW SHOWERS LATE TONIGHT. THIS WILL BRING STORM TOTALS UP TO 8 TO 12 INCHES ALONG THE RIDGE TOPS AND GENERALLY 3 TO 6 INCHES IN THE VALLEYS. IN ADDITION...A GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20 MPH...WITH GUSTS OF 40 MPH. A FEW GUSTS COULD EXCEED 40 MPH...MAINLY ON THE RIDGE TOPS. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LOWER VISIBILITIES AND COULD CAUSE TREE AND POWER LINE DAMAGE...POSSIBLY LEADING TO POWER OUTAGES. NEAR WHITEOUT CONDITIONS ARE LIKELY TO CONTINUE ON THE RIDGES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING...AND THE ADDITION OF THE GUSTY WINDS WILL MAKE TRAVEL DANGEROUS AND COULD LEAD TO POWER OUTAGES. ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ PAZ037-041-042-170200- /O.CON.KCTP.HS.W.0004.000000T0000Z-070417T0200Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- 737 PM EDT MON APR 16 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SNOW WILL CONTINUE A LITTLE WHILE LONGER THIS EVENING...BUT SHOULD DIMINISH AFTER 10 PM. ADDITIONAL ACCUMULATIONS DURING THE EVENING HOURS WILL BE ANOTHER 1 TO 2 INCHES... ESPECIALLY ON THE HIGHER ELEVATIONS...BEFORE THE SNOW TAPERS OFF TO LIGHTER SNOW SHOWERS FOR THE REST OF THE NIGHT. STORM TOTAL SNOWS WILL RANGE FROM 10 TO 14 INCHES ON THE RIDGES TO LITTLE OR NO ACCUMULATIONS IN THE VALLEYS. IN ADDITION...A GUSTY NORTHEASTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20 MPH...WITH GUSTS UP TO 40 MPH. THE COMBINATION OF HEAVY WET SNOW AND GUSTY WINDS WILL CREATE VERY LOW VISIBILITIES AND COULD CAUSE TREE AND POWER LINE DAMAGE...LEADING TO POWER OUTAGES. A HEAVY SNOW WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. $$ PAZ004>006-010-011-046-051>053-058-170200- /O.CON.KCTP.WW.Y.0008.000000T0000Z-070417T0200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-SOUTHERN LYCOMING-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 737 PM EDT MON APR 16 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PERIODS OF SNOW ARE EXPECTED TO CONTINUE THROUGH THE LATE EVENING HOURS. THE SNOW WILL ACCUMULATE MAINLY OVER THE HIGHER TERRAIN... WHERE AN ADDITIONAL INCH OR SO WILL FALL BEFORE THE SNOW TAPERS OFF TO LIGHTER SNOW SHOWERS FOR THE REST OF THE NIGHT. IN ADDITION...A GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20 MPH...WITH GUSTS UP TO 40 MPH. A FEW GUSTS COULD EXCEED 40 MPH...MAINLY ON THE RIDGE TOPS. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LOWER VISIBILITIES AND COULD CAUSE TREE AND POWER LINE DAMAGE...POSSIBLY LEADING TO POWER OUTAGES. NEAR WHITEOUT CONDITIONS ARE POSSIBLE ON THE RIDGES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND THE GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. $$ DANGELO
2 follow-up statements
000 WWUS41 KCTP 170143 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 943 PM EDT MON APR 16 2007 .A LATE SEASON WINTER STORM IS WEAKENING...BUT WILL CONTINUE TO MAKE HEAVY SNOW OVER THE LAUREL MOUNTAINS AND NORTHEAST MOUNTAINS EARLY TONIGHT. THE STORM WILL CONTINUE TO WEAKEN AND MOVE AWAY TO THE EAST LATER TONIGHT. PRECIPITATION IS EXPECTED TO CONTINUE TO DIMINISH. THE WEIGHT OF THIS HEAVY...WET SNOW COLLECTING ON TREE LIMBS AND POWER LINES...AND A GUSTY WIND COULD CAUSE SOME POWER OUTAGES. PAZ004>006-010-011-046-051>053-058-170245- /O.EXP.KCTP.WW.Y.0008.000000T0000Z-070417T0200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-SOUTHERN LYCOMING-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 943 PM EDT MON APR 16 2007 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING. LIGHT SNOW MAY CONTINUE FOR MUCH OF THE NIGHT...BUT ADDITIONAL ACCUMULATIONS ARE ONLY EXPECTED TO BE AN INCH OR TWO IN MOST LOCATIONS. SOME OF THE HIGHEST RIDGE TOPS MAY GET A LITTLE MORE THAN THAT...WHILE THE WARMEST VALLEYS WILL SEE LITTLE OR NO ACCUMULATION. PLEASE CONTINUE TO USE CAUTION WHEN TRAVELING...AS UNTREATED ROADS...ESPECIALLY BRIDGES AND OVERPASSES...THAT WERE PREVIOUSLY ONLY WET MAY BEGIN TO ICE UP AS AIR TEMPERATURES SLOWLY COOL BELOW FREEZING. $$ PAZ037-041-042-170600- /O.EXT.KCTP.HS.W.0004.000000T0000Z-070417T0600Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- 943 PM EDT MON APR 16 2007 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 2 AM EDT TUESDAY. THE SNOW WILL CONTINUE A LITTLE WHILE LONGER...AND HEAVIER SNOW IS NOW EXPECTED TO LAST THROUGH 1 OR 2 AM...BUT SHOULD DIMINISH LATER TONIGHT. ADDITIONAL ACCUMULATIONS WILL BE ANOTHER 2 TO 4 INCHES...ESPECIALLY ON THE HIGHER ELEVATIONS...BEFORE THE SNOW TAPERS OFF TO LIGHTER SNOW SHOWERS TOWARD SUNRISE. STORM TOTAL SNOWS WILL RANGE FROM 12 TO 14 INCHES ON THE RIDGES TO LITTLE OR NO ACCUMULATIONS IN THE VALLEYS. THE GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20 MPH...WITH GUSTS UP TO 40 MPH. THE COMBINATION OF HEAVY WET SNOW AND GUSTY WINDS WILL CREATE VERY LOW VISIBILITIES AND COULD CAUSE TREE AND POWER LINE DAMAGE...LEADING TO POWER OUTAGES. A HEAVY SNOW WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED OR OCCURRING AND WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. $$ PAZ024-033-170600- /O.CON.KCTP.WS.W.0004.000000T0000Z-070417T0600Z/ CAMBRIA-SOMERSET- 943 PM EDT MON APR 16 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. PERIODS OF HEAVY SNOW ARE EXPECTED TO CONTINUE THROUGH 1 OR 2 AM. THE HEAVIEST ACCUMULATIONS SHOULD OCCUR OVER THE HIGHER ELEVATIONS OF SOMERSET COUNTY...NEAR THE SKI AREAS. AN ADDITIONAL 3 TO 5 INCHES MAY FALL THERE BEFORE THE SNOW TAPERS OFF TO LIGHTER SNOW SHOWERS LATE TONIGHT. THIS WILL BRING STORM TOTALS UP TO 8 TO 12 INCHES ALONG THE RIDGE TOPS AND GENERALLY LESS THAN 6 INCHES IN THE VALLEYS. THE GUSTY NORTHWESTERLY WIND WILL CONTINUE AT SPEEDS AROUND 20 MPH...WITH GUSTS OF 40 MPH. A FEW GUSTS COULD EXCEED 40 MPH...MAINLY ON THE RIDGE TOPS. THE COMBINATION OF SNOW AND GUSTY WINDS WILL LOWER VISIBILITIES AND COULD CAUSE TREE AND POWER LINE DAMAGE...POSSIBLY LEADING TO POWER OUTAGES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING...AND THE ADDITION OF THE GUSTY WINDS WILL MAKE TRAVEL DANGEROUS AND COULD LEAD TO POWER OUTAGES. ANY TRAVEL IS STRONGLY DISCOURAGED. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO CHOOSE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE...IN CASE YOUR CAR BECOMES STRANDED. $$ DANGELO
000 WWUS41 KCTP 170430 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1230 AM EDT TUE APR 17 2007 PAZ037-041-042-170530- /O.CAN.KCTP.HS.W.0004.000000T0000Z-070417T0600Z/ TIOGA-NORTHERN LYCOMING-SULLIVAN- 1230 AM EDT TUE APR 17 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE HEAVY SNOW WARNING. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT...BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ PAZ024-033-170530- /O.CAN.KCTP.WS.W.0004.000000T0000Z-070417T0600Z/ CAMBRIA-SOMERSET- 1230 AM EDT TUE APR 17 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER STORM WARNING. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OVERNIGHT...BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ DEVOIR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Apr 16, 5:17 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 16, 5:17 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 517 PM EDT MON APR 16 2007 .SYNOPSIS... AN INTENSE COASTAL STORM NEAR LONG ISLAND WILL SLOWLY DRIFT EAST AND OUT TO SEA BY MID WEEK. HOWEVER...CLOUDY...COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH LATE WEEK. FAIR WEATHER WILL RETURN BY THE WEEKEND WITH TEMPERATURES MODERATING BACK TO OR SLIGHTLY ABOVE SEASONAL VALUES. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... RADAR PLAYS A SLIGHT DECREASE IN SNOW/RAIN COVERAGE BUT NOT INTENSITY THIS EVENING. WILL GO WITH THIS TREND...AND WORK ON EXTENDING THE WINTER WEATHER ADVISORIES AND WARNING AREAS THROUGH 10 PM...AS EVENT NOT QUITE ENDING YET. THE ACCUMS MAY GET MORE WIDESPREAD AS TEMPS COOL SLIGHTLY THIS EVENING. WILL LET THE WIND ADVISORY DIE AS PLANNED AT 6 PM...BUT MAKE THE WORDING IN THE WSW PRODUCT FOR THE LAURELS MUCH STRONGER FOR WIND GUSTS THIS EVENING. REST OF FORECAST FOR THE OVERNIGHT LOOKING OK...WITH GUSTY WINDS...BUT NOT ADV CRITERIA...AND SCT/NMRS SHSN WITH LITTLE ACCUMS AWAY FROM THE LAURELS AND NRN MTS. TOPS OF THE RIDGES HERE ARE WHITE...WITH ONLY MELTED SNOW AND A LITTLE RAIN MAKING IT INTO THE VALLEY BOTTOMS. AGAIN...AS TEMPS COOL A BIT...IT MAY MAKE THINGS A BIT SLUSHY/ICY IN THE PREVIOUSLY WARMER VALLEYS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... VERTICALLY STACKED 980MB LOW PRESSURE SYSTEM CENTERED NEAR LONG ISLAND CONTINUES TO SPREAD WRAP-AROUND SNOW AND RAIN ACROSS MUCH OF THE REGION. THE PRECIPITATION AFFECTING THE AREA IS ASSOCIATED WITH PERSISTENT DEFORMATION AND FRONTOGENETICAL FORCING ON THE BACKSIDE OF THE ANOMALOUS SFC CYCLONE. THE BULK OF THE SNOW ACCUMULATION WILL OCCUR ACROSS THE HIGHEST ELEVATIONS...WHERE SFC TEMPS ARE BLW FZNG AND WHERE UVVELS ARE ENHANCED GIVEN WEAK UPSLOPE FLOW ASCENDING THE HIGHER TERRAIN. THAT BEING SAID...NAM/WRF SHORT TERM HI RESOLUTION MODELS WOULD SUGGEST THE BANDED SNOW AND RAIN BEGINS TO GRADUALLY WEAKEN THROUGH THIS EVENING AS THE SFC LOW CONTINUES TO FILL AND SLOWLY DRIFT EWD AWAY FROM THE MID-ATLANTIC COAST. ANOTHER INCH OR TWO OF HEAVY...WET SNOW IS EXPECTED ACROSS THE ELEVATED TERRAIN OF THE LAUREL AND WRN MTNS...AS WELL AS THE HIGHER ELEVATION LOCATIONS OF THE EAST CENTRAL AND NORTHEASTERN MTNS/UPR SUSQ VLY. HAVE KEPT CAT POPS THROUGH 06Z BASED ON THE LATEST GRIDDED/SHORT TERM ENSEMBLE MOS GUID...THEN TAPER DOWN TO LKLY/CHC. STRONG WINDS WILL GRADUALLY DIMINISH AS WELL THROUGH THIS EVENING AS THE AFOREMENTIONED SFC LOW WEAKENS AND MOVES EAST...BUT STILL GUST TO 30+KTS AT TIMES OVERNIGHT. COOL...MOIST CYCLONIC FLOW WILL SET UP IN THE WAKE OF THE DEPARTING STORM SYSTEM WITH SEVERAL WEAK EMBEDDED SHORT WAVE TROFS TRANSLATING/ROTATING AROUND THE STACKED CYCLONE WHICH WILL BE WELL OFFSHORE BY TUES. THIS RESULTING FLOW REGIME/UPPER LVL PATTERN WILL BECOME ONE MORE RECOGNIZABLE OF A COLD SEASON POST CYCLONE/FRONTAL SYSTEM...WHERE THE BEST CHANCE OF PRECIP WILL BE OVER WESTERN AND NORTHERN HIGH TERRAIN WITH DWINDLING CHANCES DOWNSTREAM ACROSS THE LWR SUSQ VLY DUE TO DOWNSLOPING BLYR FLOW. KEPT HIGHEST POPS ACROSS THE NERN ZONES WITH LOW CHCS IN THE SE. SCT -SHSN WILL BE COMMON ACROSS THE WEST AND NORTH...WITH A RA/SN MIX CENTRAL AND LIGHT RAIN SE AS AFTN HIGHS RANGE FROM THE UPR 30/LWR 40S MTNS TO NEAR 50 OVER THE MIDDLE AND LWR SUSQ VLY. LINGERING CLOUDS AND LIGHT PCPN WILL CONTINUE INTO WED AS THE MOIST CYCLONIC FLOW REMAINS IN TACT AS THE OVERALL UPPER LVL PATTERN BECOMES BLOCKY. ANOTHER SPOKE OF UPPER LEVEL ENERGY WILL ROTATE THROUGH THE GRT LKS AND INTO THE UPR OH VLY WED AFT SUPPORTING LIGHT PCPN /SCT -SHRASN/ ASSOC WITH WEAK LARGE SCALE LIFT AND COLD AIR ALOFT. HAVE CONTINUED LOW POPS TO ACCOUNT FOR THIS. BLW NORMAL TEMPS ARE EXPECTED TUE AND WED. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE LARGE CLOSED UPPER LVL WILL FINALLY BEGIN TO RELINQUISH ITS GRIP ON THE NORTHEAST AND MID-ATLANTIC REGION TOWARD THE END OF THE WEAK AS THE MID/UPPER LEVEL PATTERN EVOLVES INTO AN OMEGA BLOCK. THIS IS SUPPORTED BY BOTH OPERATIONAL MODEL AND ENSEMBLE GUID. SFC HIGH PRES DOWNSTREAM OF CENTRAL U.S. H5 RIDGE WILL MOVE EAST INTO THE AREA FRIDAY INTO SATURDAY ALLOWING FOR DECREASING CLOUDS AND SHUTTING OFF THE SPOTTY LIGHT PCPN. THE SFC HIGH MOVES OVERHEAD SATURDAY INTO SUNDAY WITH RETURN FLOW BECOMING ESTABLISHED AHEAD OF AN UPPER MIDWEST CYCLONE. THIS WILL ALLOW TEMPERATURES TO RISE TO SEASONABLE LEVELS /OR BETTER/ BY LATE IN THE WEEKEND AS HEIGHTS AND LLVL TEMPERATURES RETURN TO NORMAL. TRANSITION FROM AN OMEGA BLOCK TO A FULL LATITUDE RIDGE OVER THE ERN CONUS YIELDS CONSIDERABLE UNCERTAINTY REGARDING HOW MUCH OF THE AFOREMENTIONED NRN PLAINS/UPR MS VALLEY ENERGY WILL CROSS THE GRTLKS AND NORTHEAST/MID ATLC DURING THE WEEKEND. MAIN THEME WILL BE A WARMING TREND FROM WELL BELOW NORMAL DAYTIME TEMPS THU TO ABOVE NORMAL READINGS NEXT MON. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... VARIABLE YET ADVERSE FLYING CONDITIONS WILL CONTINUE ACROSS CENTRAL PA INTO TUESDAY AS LARGE LOW PRESSURE SYSTEM CONTINUES TO AFFECT THE NORTHEAST U.S. WINDS WILL CONTINUE FROM THE NW THROUGH THE PERIOD. SURFACE WINDS WILL BE IN EXCESS OF 20 KTS WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND REMAIN 15+ KTS OVERNIGHT. ENOUGH OF A GRADIENT TUE TO SEE 15 KTS GUSTING TO 30 KTS IN THE FORECAST. 850 MB WINDS AT SPEEDS OF 50+ KTS WILL SLOWLY DIMINISH THROUGH THE PERIOD. LIFR/MVFR CONDITIONS WILL BE THE RULE THIS AFTERNOON AND TONIGHT WITH THE WORST CONDITIONS IN THE NORTHERN TIER AND THE LAURELS WHERE TERRAIN WILL PLAY A ROLE IN PRECIP INTENSITY/TYPE. SNOW SHOWERS WILL DROP VSBYS AT KBFD/KJST WITH CENTRAL MTN SITES SUCH AS KIPT/KUNV/KAOO OCCASIONALLY SEEING LOWER VSBY IN SNOW SHOWERS. RAIN WILL BE THE DOMINANT PRECIP TYPE AT KMDT WITH CIGS EDGING TOWARD 3KFT. CONDITIONS WILL SLOWLY IMPROVE OVERNIGHT WITH GENREALLY MVFR/BORDERLINE VFR IN THE SE/ CIGS IN PLACE BY 12Z. LIGHTER SHOWERS WILL OCCASIONAL REDUCE CIGS/VSBYS TO IFR DURING THE MORNING HOURS MAINLY IN THE CENTRAL AND NORTHERN MOUNTAINS. BY TUE NIGHT CONDITIONS SHOULD BE VFR AS STORM SYSTEM SLIDES FURTHER OFF THE EAST COAST. AFTER THAT...THE REST OF THE WEEK WILL FEATURE VFR CONDITIONS AND PLEASANT WEATHER. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-010-011-024-033-046-051>053-058. HEAVY SNOW WARNING UNTIL 10 PM EDT THIS EVENING FOR PAZ037-041- 042. && SYNOPSIS...RXR NEAR TERM...DANGELO SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...RXR
Hazardous weather outlook, Apr 16, 5:32 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 532 PM EDT MON APR 16 2007 PAZ004>006-010-011-172145- WARREN-MCKEAN-POTTER-ELK-CAMERON- 532 PM EDT MON APR 16 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ012-017>019-025>028-034>036-045-049-050-056-057-059-063>066- 172145- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- UNION-SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 532 PM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT THE GUSTY NORTHWEST WINDS WILL DIMINISH THIS EVENING...HOWEVER THE TEMPERATURES WILL FALL BELOW FREEZING AND MAY LEAD TO ICY CONDITIONS ON UNTREATED SURFACES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED THIS EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ037-041-042-172145- TIOGA-NORTHERN LYCOMING-SULLIVAN- 532 PM EDT MON APR 16 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY SNOW WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ046-051>053-058-172145- SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 532 PM EDT MON APR 16 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ024-033-172145- CAMBRIA-SOMERSET- 532 PM EDT MON APR 16 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:24 AM EDT | Heavy Snow Warning | CTP | Lycoming, Sullivan, Tioga | 23 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.